Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 398, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 28, 2011, 5:50 PM CDT for Grant Parish, Natchitoches Parish, Winn Parish, Louisiana. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2011, 5:50 PM CDT (22:50 UTC)
- Expired
- Sep 28, 2011, 6:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Grant Parish, LA, Natchitoches Parish, LA, Winn Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 6:00 PM CDT | HAIL 1 | Natchez, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 28, 5:48 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -522 J/kg
- Mixed-layer LCL
- 1852 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
078
WUUS54 KSHV 282250
SVRSHV
LAC043-069-127-282345-
/O.NEW.KSHV.SV.W.0398.110928T2250Z-110928T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 PM CDT WED SEP 28 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL GRANT PARISH IN NORTH CENTRAL LOUISIANA...
EXTREME SOUTHWESTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
EAST CENTRAL NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
* UNTIL 645 PM CDT
* AT 550 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES WEST OF MONTGOMERY...OR ON THE SOUTH SIDE OF NATCHITOCHES...
AND MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FLORA...NATCHEZ...ST. MAURICE...BERMUDA...MELROSE...
CLOUTIERVILLE...LAKE IATT...CHOPIN AND ALOHA.
LAT...LON 3166 9317 3180 9307 3163 9263 3144 9280
3142 9284 3142 9285
TIME...MOT...LOC 2250Z 304DEG 14KT 3169 9305
$$
131 follow-up statement
798
WWUS54 KSHV 282310
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT WED SEP 28 2011
LAC043-069-127-282345-
/O.CON.KSHV.SV.W.0398.000000T0000Z-110928T2345Z/
NATCHITOCHES LA-GRANT LA-WINN LA-
610 PM CDT WED SEP 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WINN...GRANT AND NATCHITOCHES PARISHES...
AT 609 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR BERMUDA...OR 11 MILES SOUTHEAST OF
NATCHITOCHES...MOVING SOUTHEAST AT 15 MPH. HAIL TO QUARTER SIZE
HAS ALREADY BEEN REPORTED IN NATCHEZ WITH THIS STORM.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MELROSE...MONTGOMERY...CLOUTIERVILLE...LAKE IATT...CHOPIN AND ALOHA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3161 9310 3175 9294 3163 9263 3144 9280
3142 9284 3142 9285
TIME...MOT...LOC 2309Z 304DEG 14KT 3164 9297
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 2:19 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Sep 28, 2:19 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 219 PM CDT WED SEP 28 2011 .DISCUSSION... A WEAK FRONTAL BOUNDARY...SEEN CLEARLY ON VISIBILE IMAGERY...HAS SUNK SWD TO NEAR A RUSK TX TO MANSFIELD TO NATCHITOCHES....TO JENA LA LINE. CONVECTION ALONG THIS BOUNDARY ACROSS CENTRAL MS HAS BEEN PROPAGATING WWD...WITH AN ISOLD TSTM JUST DEVELOPING OVER EXTREME SE CWA. WITH THIS EXPECTED TREND TO CONTINUE...PLACED SE CORNER CWA IN 30 PERCENT POPS...AND 20 PERCENT REMAINDER OF THIS BOUNDARY FOR THE EVENING HOURS. SHORT WAVE MOVG SE ACROSS THE RED RIVER VALLEY....SHOULD PUSH THIS BOUNDARY WELL TO THE SOUTH BY LATER TONIGHT. A STRONGER COLD FRONT...ON THE LEADING EDGE OF ADVANCING CANADIAN AIRMASS...WILL MOVE INTO CWA FROM THE NORTH THURSDAY NIGHT. WITH COMPRESSIONAL HEATING AHEAD OF FRONT...AND MOS INDICATING MIXING OUT DEWPOINTS...SHOULD SEE VERY UNSEASONALLY WARM MID TO UPPER 90S AREAWIDE FOR THURSDAY. ALSO PLACING ISOLD AFTN POPS PORTIONS OF EAST TX FOR AREA BEST CONVERGENCE...DESPITE VERY MARGINAL MOISTURE. THIS COOLER AIRMASS WILL REPLACE THE RETREATING UPPER LOW OVER OHIO VALLEY...AND KEEP AREA IN MOSTLY CLEAR AND BACK TO SEASONAL TEMPS...THRU WEEKEND AND AT LEAST EARLY NEXT WEEK./VII/. && .AVIATION... MOSTLY VFR NEXT 24 HOURS. SCATTERED CLOUDS AND A FEW CEILINGS BETWEEN 5 AND 9 KFT FOR THE REMAINDER OF THIS AFTERNOON INTO THE EARLY EVENING. EXPECT LOWER CONDITIONS IN AND AROUND ISOLATED SHWRS AND TSTMS...MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. WINDS WILL BE LIGHT AND VARIABLE...LESS THAN 10 KTS...EXCEPT GUSTY AROUND TSTMS. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 98 61 83 54 / 10 10 10 10 10 MLU 63 94 60 82 53 / 10 10 10 10 10 DEQ 60 94 54 81 50 / 10 10 10 10 10 TXK 63 96 56 82 53 / 10 10 10 10 10 ELD 59 94 57 82 51 / 10 10 10 10 10 TYR 67 99 58 83 55 / 20 20 20 10 10 GGG 65 98 59 84 54 / 10 10 10 10 10 LFK 70 99 65 88 54 / 20 20 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Sep 28, 11:51 AM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1151 AM CDT WED SEP 28 2011 LAZ005-006-010>014-017>022-TXZ149-152-153-165>167-291700- LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CHEROKEE- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1151 AM CDT WED SEP 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FRONTAL BOUNDARY...DRIFTING TO THE SOUTH OF THE INTERSTATE 20 CORRIDOR...WILL SERVE AS A FOCUS FOR ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON. DUE TO THE HIGH INSTABILITY ACROSS EXTREME SOUTHERN PORTIONS OF THE AREA...STRONGER STORMS MAY PRODUCE STRONG GUSTY WINDS AND PERHAPS SMALL HAIL. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. VII
In the hours before
Special weather statement, Sep 28, 5:25 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CDT WED SEP 28 2011
LAZ017-TXZ167-282330-
SABINE-
525 PM CDT WED SEP 28 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN EASTERN TEXAS...
SABINE...
IN NORTHWEST LOUISIANA...
SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
HEMPHILL...
AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES SOUTH OF ROSEVINE...OR
OVER BRONSON...MOVING EAST SOUTHEAST NEAR 25 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM. THIS STORM WILL LIKELY HOLD TOGETHER AND MOVE ACROSS THE
SOUTHERN PORTION OF THE TOLEDO BEND RESERVOIR. IF YOU ARE ON THE
WATER...YOU NEED TO BE MOVING INLAND IMMEDIATELY. THIS STORM WILL
LIKELY PRODUCE DEADLY CLOUD TO GROUND LIGHTNING AS WELL.
13Special weather statement, Sep 28, 5:28 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
528 PM CDT WED SEP 28 2011
LAZ018>020-282330-
GRANT-NATCHITOCHES-WINN-
528 PM CDT WED SEP 28 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
GRANT AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
COLFAX...MONTGOMERY AND NATCHITOCHES...
AT 527 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR NATCHITOCHES...MOVING EAST
SOUTHEAST AT 25 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM. THIS STORM IS INCREASING IN INTENSITY AND A SEVERE
THUNDERSTORM WARNING COULD BE ISSUED AT ANY TIME.
13Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.